Alert archive / Wisconsin / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 10, 2022, 1:21 PM CDT for Chippewa County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2022, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 10, 2022, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.50 in
- Wind
- 30
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 129 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WWUS83 KMPX 101821
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
121 PM CDT Sun Jul 10 2022
WIZ027-101845-
Chippewa WI-
121 PM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of southern Chippewa
County through 145 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bloomer, or 14 miles north of Eau Claire, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cadott and Boyd.
This includes U.S. Highway 53 between mile markers 102 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4486 9093 4500 9152 4512 9154 4509 9093
4505 9092 4486 9092
TIME...MOT...LOC 1821Z 284DEG 40KT 4507 9147
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
TDHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:19 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 10, 12:19 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1219 PM CDT Sun Jul 10 2022 .UPDATE... Issued at 1219 PM CDT Sun Jul 10 2022 Updated to include 18Z aviation discussion below. && .DISCUSSION...(Today through Saturday) Issued at 352 AM CDT Sun Jul 10 2022 - Active weather today and tomorrow with severe weather possible today. - Heat and humidity ramps up today. Excessive heat possible late next week and into the weekend. TODAY... Today's forecast has a couple of different routes it can take. A lot of these routes depend on what happens in North Dakota this morning. If these storms can hold together and make it into Minnesota we could see out main severe threat be this morning. If this happens the threat will be mostly for wind. If these storms do not make it into Minnesota and instead fall apart there are two more possibilities based on how and when they fall apart. If they fall apart over North Dakota and there is little impact in Minnesota than that increases chances for severe storms this afternoon and evening. On the other hand the possible no severe weather today case would be MCS debris from North Dakota moves over Minnesota this morning with rain and some isolated thunder stabilizing the atmosphere such that storms will be unlikely to break the cap this afternoon and evening. All of these are possible forecasts for today and we will need to keep an eye on those storms to out northwest to get a better idea of what will happen here. In addition for each phase of possible severe weather different areas will be at risk today. This morning's risk is almost entirely in Minnesota, along and west of the Twin Cities. For this afternoon and evening it shifts west so along and to the east of the Twin Cities into Wisconsin. So the metro is on the edge of both possible rounds of storms. For both of these rounds shear looks supportive of severe convection with 0 to 3 km SRH of 200 m2/s2 or greater. On a CAPE front it is more marginal as the areas with the highest instability today do not match up well with the forcing and shear. As for the types of severe weather as mentioned earlier morning risk would be for wind, but afternoon risk would have wind, hail, and possible tornadoes. HREF STP shows this well with little signal in the morning and a strong signal along and ahead of the cold front this afternoon and evening. Heavy rainfall in thunderstorms is likely, but based on storm motion and little signal for training the flooding risk is low. MONDAY-FRIDAY... An extended period of hot weather is expected this week as strong ridging over the Four Corners region builds into the Upper Midwest. Monday will see continued rain shower and thunderstorm chances, but there is little to no chance for severe convection. Although the main front will have passed Monday there will still be upper level support with another passing short wave trough. With cooler, near normal, temperatures and lower dew points instability will not be as high although there should be enough for some airmass thunderstorms. Outside of a chance for a few thunderstorms across western Wisconsin Tuesday afternoon, the rest of the week looks to be dry as a broad area of high pressure sits over the region. Thunderstorm chances could return late Friday and over the weekend as a number of shortwaves are forecast to ride the periphery of the ridge and result in thunderstorm complexes impacting portions of the Upper Midwest. Temperatures will warm through the week, but the hot weather isn't really expected to begin until Thursday when the axis of the Four Corners ridge sets up over the region. Several days with highs over 90 degrees appear possible, especially across western and southern Minnesota, with dew point values in the mid 60s to 70s also exacerbating the heat. The magnitude of the daily temperatures remains in question and will greatly depend on smaller- scale variables like cloud cover and wind direction, but highs in the mid to upper 90s can't be ruled out if the heating potential is maximized. Overnight lows around 70 or higher would provide little cooling relief at night as well. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1219 PM CDT Sun Jul 10 2022 Isolated convection is currently moving through the area as the area of steep mid level lapse rates moves into the area. Expect this activity to transition east through early afternoon, then the focus will be on whatever convection is able to develop southward into the area late afternoon and evening along/ahead of the cold frontal boundary. The northern/eastern portion of the area still looks to have the best chance of seeing surface based convection work through the cap that will be in place, so mainly mentioned precipitation at those sites. Otherwise, VFR conditions will predominate through the period. Some convection is possible again around midday on Monday as the mid-level cold pool works into the area. Gusty south winds this afternoon will shift west tonight. KMSP...There appear to be three distinct periods for TSRA chances. The first will be during the first hour or so of the TAF, the second during the evening hours, then another possibility around midday on Monday. Outside of TSRA things look to be VFR. /OUTLOOK FOR KMSP/ Monday night...VFR. Northwest wind 5 to 15 kt. Tuesday...VFR. Northwest wind 5 to 15 kt. Tuesday night...VFR. North wind 5 kt or less. Wednesday...VFR. Northeast wind around 5 kt becoming east. Wednesday night...VFR. Southeast wind around 5 kt. Thursday...VFR. Southeast wind 10 to 15 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && UPDATE...WFO MPX DISCUSSION...ETA/NDC AVIATION...WFO MPX
Hazardous weather outlook, Jul 10, 10:19 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1019 AM CDT Sun Jul 10 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111530- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1019 AM CDT Sun Jul 10 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorm are expected into early afternoon with additional thunderstorms late this afternoon through this evening. Storms later today will mainly be north of I-94. Some storms could be severe later today, with high winds, large hail, and an isolated tornado possible. Heat indices will be in the 90s west of the Saint Croix River valley today, and could approach 100 in west central Minnesota. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices of 95 or greater return late this week into next weekend. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed later this afternoon and this evening.
In the hours before
Special weather statement, Jul 10, 9:18 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
918 AM CDT Sun Jul 10 2022
MNZ067>069-101500-
Carver MN-Sibley MN-Scott MN-
918 AM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of northeastern Sibley,
Scott and south central Carver Counties through 1000 AM CDT...
At 918 AM CDT, Doppler radar was tracking a strong thunderstorm over
Belle Plaine, or 32 miles southeast of Hutchinson, moving east at 35
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Jordan around 930 AM CDT.
New Prague around 935 AM CDT.
Other locations in the path of this storm include Elko New Market.
This includes Interstate 35 between mile markers 75 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4461 9398 4470 9392 4470 9332 4464 9332
4463 9328 4454 9328 4454 9364
TIME...MOT...LOC 1418Z 277DEG 32KT 4464 9381
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 10, 11:30 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1130 AM CDT Sun Jul 10 2022
MNZ058-065-066-101700-
McLeod MN-Renville MN-Meeker MN-
1130 AM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of southern Meeker,
western McLeod and northeastern Renville Counties through NOON CDT...
At 1129 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Cosmos, or 18 miles west of Hutchinson, moving
east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hutchinson.
This includes U.S. Highway 212 between mile markers 87 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4489 9484 4489 9476 4491 9476 4499 9428
4472 9424 4471 9478
TIME...MOT...LOC 1629Z 264DEG 41KT 4484 9475
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TDHSpecial weather statement, Jul 10, 11:59 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1159 AM CDT Sun Jul 10 2022
MNZ066>069-101730-
Carver MN-McLeod MN-Sibley MN-Scott MN-
1159 AM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of northeastern Sibley,
southwestern Scott, central McLeod and southwestern Carver Counties
through 1230 PM CDT...
At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brownton, or 13 miles southeast of Hutchinson, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Glencoe around 1205 PM CDT.
Arlington around 1210 PM CDT.
Green Isle around 1215 PM CDT.
Other locations in the path of this storm include Norwood Young
America, Belle Plaine and Cologne.
This includes U.S. Highway 212 between mile markers 111 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4464 9434 4483 9433 4490 9377 4489 9376
4455 9375 4454 9376
TIME...MOT...LOC 1659Z 269DEG 45KT 4471 9426
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TDHSpecial weather statement, Jul 10, 12:41 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1241 PM CDT Sun Jul 10 2022
WIZ014-015-025-027-101815-
Chippewa WI-Polk WI-Barron WI-Dunn WI-
1241 PM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of northern Dunn,
northwestern Chippewa, southern Barron and southeastern Polk Counties
through 115 PM CDT...
At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clayton, or 24 miles southwest of Rice Lake, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Prairie Farm around 1250 PM CDT.
Barron and Ridgeland around 1255 PM CDT.
Cameron and Dallas around 100 PM CDT.
Other locations in the path of this storm include Chetek and New
Auburn.
This includes U.S. Highway 53 between mile markers 111 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4504 9150 4512 9215 4521 9216 4521 9219
4540 9226 4551 9155 4531 9155 4529 9153
TIME...MOT...LOC 1741Z 269DEG 45KT 4528 9212
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TDHSpecial weather statement, Jul 10, 1:13 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
113 PM CDT Sun Jul 10 2022
MNZ061-063-WIZ014-023-101845-
Anoka MN-Washington MN-Polk WI-St. Croix WI-
113 PM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of northeastern Anoka,
northern Washington, northwestern St. Croix and south central Polk
Counties through 145 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lino Lakes, or 20 miles north of St. Paul, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Scandia around 125 PM CDT.
Stillwater around 130 PM CDT.
Other locations in the path of this storm include Somerset, New
Richmond and Star Prairie.
This includes the following highways...
Interstate 35 between mile markers 130 and 132.
U.S. Highway 8 in Minnesota between mile markers 0 and 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4531 9302 4529 9302 4530 9286 4525 9246
4497 9260 4522 9317 4533 9316
TIME...MOT...LOC 1812Z 286DEG 49KT 4523 9305
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TDHSpecial weather statement, Jul 10, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
121 PM CDT Sun Jul 10 2022
WIZ027-101845-
Chippewa WI-
121 PM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of southern Chippewa
County through 145 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bloomer, or 14 miles north of Eau Claire, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cadott and Boyd.
This includes U.S. Highway 53 between mile markers 102 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4486 9093 4500 9152 4512 9154 4509 9093
4505 9092 4486 9092
TIME...MOT...LOC 1821Z 284DEG 40KT 4507 9147
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
TDHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:11 AM CDT | Special Weather Statement | MPX | Martin | 34 min |
| Jul 10, 7:30 AM CDT | Special Weather Statement | MPX | Martin | 15 min |
| Jul 10, 7:43 AM CDT | Special Weather Statement | MPX | Sibley | 62 min |
| Jul 10, 7:53 AM CDT | Special Weather Statement | MPX | Faribault | 37 min |
| Jul 10, 8:55 AM CDT | Special Weather Statement | MPX | Freeborn | 35 min |
| Jul 10, 9:18 AM CDT | Special Weather Statement | MPX | Scott | 42 min |
| Jul 10, 11:30 AM CDT | Special Weather Statement | MPX | McLeod | 30 min |
| Jul 10, 11:59 AM CDT | Special Weather Statement | MPX | Carver, McLeod | 31 min |
| Jul 10, 1:13 PM CDT | Special Weather Statement | MPX | Washington | 32 min |
| Jul 10, 12:41 PM CDT | Special Weather Statement | MPX | Barron | 34 min |
| Jul 10, 1:46 PM CDT | Special Weather Statement | MPX | Saint Croix | 29 min |
| Jul 10, 6:30 PM CDT | Special Weather Statement | MPX | Rusk | 30 min |
Nearby
Special Weather Statements in Wisconsin, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.